Flash Flood, Mohave
- When
- July 30, 8:41 PM MST to 9:11 PM MST
- Where
- Mohave County, Willow Beach
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 35.870, -114.670
Access road to Willow Beach flooded.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A push of monsoon moisture brought thunderstorms with flash flooding and severe weather to the Mojave Desert and Southern Great Basin from July 24th through the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 30, 2:45 PM MST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT MON JUL 30 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN UTAH WILL MOVE SLOWLY TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE SOUTHEAST FLOW AND A REINFORCING SHOT OF MONSOONAL MOISTURE INTO SOUTHEASTERN CALIFORNIA AND SOUTHERN NEVADA ON TUESDAY AND WEDNESDAY. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE NEAR OR SLIGHTLY BELOW THE SEASONAL NORMS. && .SHORT TERM...THUNDERSTORMS BECOMING QUITE ORGANIZED ACROSS YAVAPAI COUNTY AND BEGINNING TO MOVE INTO MOHAVE COUNTY. THIS TREND SHOULD CONTINUE OVER THE NEXT FEW HOURS. RADAR AND SATELLITE ESTIMATES OF 2 TO 3 INCHES PER HOUR HAVE BEEN OCCURRING WITH THESE STORMS. ELSEWHERE...THUNDERSTORMS HAVE BEEN MAINLY ANCHORED TO THE HIGHER TERRAIN ACROSS CLARK...LINCOLN AND EXTREME EASTERN SAN BERNARDINO COUNTIES. GFS SEEMS TO HAVE BEST HANDLE ON CURRENTLY SCENARIO. A VORT MAX LOCATED COCONINO COUNTY IS SLOWLY MOVING TO THE WEST AND WAS PROPERLY DEPICTED IN THE GFS. THIS SHOULD CONTINUE TO ENHANCE CONVECTIVE ACTIVITY ACROSS THE REGION THAT IS UNDER THE FLOOD WATCH...CLARK...MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTIES INTO THE EVENING HOURS. ADDITIONALLY...A WEAK UPPER LEVEL JET ACROSS NORTHEAST NEVADA IS PROVIDING UPPER LEVEL DIVERGENCE ACROSS SOUTHERN NEVADA AT 00Z THIS AFTERNOON. THIS IS THE MAIN MECHANISM FOR THE CONVECTIVE ACTIVITY LOCATED ACROSS LINCOLN COUNTY. AS THE CENTER OF HIGH PRESSURE CURRENTLY OVER NORTHERN UTAH SLOWLY DRIFTS TO THE EAST OVER THE NEXT DAY OR SO...SOUTHEASTERLY FLOW WILL PROVIDE A REINFORCING PUSH OF MONSOONAL MOISTURE SHOULD MOVE INTO SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. .LONG TERM...DUE TO CURRENT WEATHER CONCERNS CONCENTRATED ON THE WEDNESDAY TO FRIDAY TIME FRAME WITH ONLY A QUICK LOOK AT THE EXTENDED BEYOND THAT. WEDNESDAY AND THURSDAY LOOK TO BE CONTINUED MOIST AND UNSTABLE IN THE EASTERN 1/3 TO 1/2 OF THE CWA. HAVE INCREASED POPS A LITTLE ON WEDNESDAY AS GFS DOES BRING ANOTHER WAVE THROUGH THE AREA. MODELS ARE DIFFERING A BIT RUN TO RUN WITH THE END OF WEEK AND WEEKEND. MAIN THEME IS FOR TROUGHING TO BRING IN SOUTHWEST FLOW AND DRYING. KEPT WITH THIS BY MAINTAINING THE INHERITED POPS THAT COME DOWN CONSIDERABLY THIS WEEKEND ON. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS FORMING UP TO THE EAST IN NORTHWEST ARIZONA IS OCCURRING EARLY THIS AFTERNOON. THERE IS STILL A 50 PERCENT CHANCE FOR A SLOW MOVING THUNDERSTORM TO CROSS THE LAS VEGAS AREA FROM EAST TO WEST THIS AFTERNOON AND EVENING AND BRING WITH IT THE ATTENDANT PROBLEMS OF OUTFLOW...HEAVY RAIN...AND THE OTHER THUNDERSTORM ASSOCIATED HAZARDS. THUNDERSTORM ACTIVITY SHOULD BE OVER BY AROUND 06Z. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL HAVE THE MOST PROBLEMS WITH STORMS. THE DAGGETT AND BEATTY CORRIDORS WILL HAVE THUNDERSTORMS AS WELL BUT TO A LESSER DEGREE AND THE STORMS WILL BE MORE CONCENTRATED AT THE LAS VEGAS ENDS. TUESDAY AND WEDNESDAY OF THIS WEEK LOOK TO ACTIVE AGAIN WITH THE THUNDERSTORM ACTIVITY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL IS MAIN HAZARD FOR THE NEXT 24 HOURS.WITH BEST CHANCE FOR THUNDERSTORMS REMAINS OVER THE SOUTHEASTERN THIRD OF THE AREA ESPECIALLY OVER MOHAVE COUNTY. WINDS ARE EXPECTED TO BE UNDER 10 KT FOR ALL LOCATIONS EXCEPT DURING THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR NVZ016-020>022. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST THIS EVENING FOR AZZ001>003-AZZ036. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT THIS EVENING FOR CAZ527. && CZYZYK/JACQUES HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 610 AM PDT MON JUL 30 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-311200- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 610 AM PDT MON JUL 30 2007 /610 AM MST MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST FLOW OVER THE REGION TODAY WILL STEER SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NORTHWEST ARIZONA TOWARD SOUTHERN NEVADA. DUE TO THE DEEP MOIST AIR MASS IN PLACE... THE MAIN HAZARDOUS WEATHER THREAT WITH THE STRONGEST STORMS WILL CONTINUE TO BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MONSOONAL MOISTURE WILL SPREAD ACROSS MOST OF THE REGION BY TUESDAY AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS MUCH OF THE WEEK. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.
The Las Vegas radar (KESX), 27 km away, was scanning. The volume nearest the first event began at 03:41 UTC.
1 flash flood. Local standard time, as filed.
Access road to Willow Beach flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38707.